MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07135
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that, "when the contrast agent was being injected, the catheter got torn.The user removed the catheter and replaced with a new one, inserted at the same insertion site, and finished the procedure.No harm to the patient was reported".The amount of contrast injected as 14ml, the injection speed was 6ml/second.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The reported complaint that "when the contrast agent was being injected, the catheter got torn" was not able to be confirmed as the product was not returned for investigation.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint was undetermined.No further action required at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint that "when the contrast agent was being injected, the catheter got torn" was confirmed upon investigation of the returned sample.The customer returned a 5fr.80cm berman catheter without the original packaging (inp-4) for investigation.The sample was returned in a cardboard box and was in a sealed ziploc bag (inp-1, inp-2).Upon return, the catheter body was immediately noted ruptured near the junction hub; the body was noted ruptured from approximately 88.7cm to 89.2cm from the distal tip of the catheter (inp-8, inp-9).The supplied control stroke syringe was noted connected to the inflation lumen stopcock; no damage or abnormalities were noted to the returned syringe (inp-5).The inflation lumen stopcock was in the open position (inp-5).The recommended volume capacity of the balloon is 0.75cc (inp-6).Upon microscopic inspection, the balloon appeared typical; no damage or abnormalities were noted to the balloon (inp-7).No condensation was noted within the inflation lumen extension line.No contrast media were noted within the injection lumen extension line.Spots of dried blood were noted on the exterior surfaces of the returned sample.Some dried blood was noted within the interior surfaces (at the location of the ruptured catheter body) of the returned sample (inp-9).No other damage or abnormalities were noted.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically (anp-1, anp-2).One side of the balloon measured approximately 4mm.The other side measured approximately 4mm.The balloon did meet specifications per graphic of radius ratio less than or equal to 2.0.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically (anp-1, anp-2).The balloon deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The ruptured catheter body did not result in damage to the inflation lumen.The catheter's injection lumen was aspirated/flushed, and air was noted leaking from the ruptured catheter body (anp-3).Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the ruptured catheter body.The probable root cause of the complaint was manufacturing related.Capa has been initiated under teleflex's quality system by the manufacturing site to further investigate this complaint issue.Teleflex will continue to monitor and trend on complaints of this nature.Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).Udi related data quality updates only section d.4.-unique identifier (udi)# corrected to (b)(4).
 
Event or Problem Description

Brand Name
CATH PKGD: BERMAN 5 FR 80CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville 27560
MDR Report Key17994660
Report Number3010532612-2023-00597
Device Sequence Number12233425
Product Code DYG
UDI-Device Identifier00801902002273
UDI-Public(01)00801902002273(11)221122(17)240430(10)16F22L0062(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue NumberAI-07135
Device Lot Number16F22L0062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer11/29/2023
01/12/2024
Not provided
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/30/2023
01/15/2024
10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.; N/A.; N/A.
Patient SexUnknown